|Resistant thrush with multiple OI's
Jul 19, 2000
My partner has severe wasting, CMV retinitis, KS and MAC. His viral load is down (!) to 120,000 and T Cells up to 24 at this point and he is undergoing constant geno and phenotypes so that we can modify his regimen to get the viral load down and thus the T Cells up to eventually beat all of these. He is undergoing treatment for all the above but has developed very bad iv diflucan resistant esophageal candidiasis causing horrific diarrhea and vomiting which is stopping absorption of drugs and nutrients. He has a chest line for food and meds but the doctor is recommending amphotericin-B which I understand has hideous side effects. Is amphotericin the best option at this point or should we push for intraconozole or should I obtain oral intraconozole or oral ampheterecin from England?
Response from Dr. Feinberg
It's worth giving itraconazole a try, but esophagitis that is resistant to fluconazole often doesn't respond very well. You can get a pharmacist to make oral amphotericin-- it doesn't taste great and one way we've dealt with this is to have the pharmacist make the amphotericin solution up with Jell-O, which makes it taste better and is easier to take. IV amphotericin can be unpleasant but is used all the time, and may turn out to be the most effective route.
What type of diarrhea is this?
- Should I Get Tested After Unprotected Oral Sex Without Ejaculation?
- Runny Nose Could I Have Acute HIV Infection
- Itchy Testicles After Sex With Sex Worker Sign Of HIV AIDS
- Muscle Ache After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Tingling Lips After Touching Penis Worried I Have HIV
- Can You Get Genital Warts From Kissing?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.